Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

May 11, 2014Des Moines County, Henry County, Louisa County, Iowa; Mercer County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2014, 4:46 PM CDT for Des Moines County, Henry County, Louisa County, Iowa; Mercer County, Illinois. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 4:46 PM CDT (21:46 UTC)
Expired
May 11, 2014, 5:45 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Des Moines County, IA, Henry County, IA, Louisa County, IA, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 70 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:31 PM CDTHAIL 1.751 N Mediapolis, IA
May 11, 5:40 PM CDTHAIL 0.88E Mediapolis, IANICKEL HAIL. TIME ESTIMATED. HEAVY RAIN. WINDS 30 TO 40 MPH.
May 11, 5:43 PM CDTTSTM WND GST 604 Sse Oakville, IA
May 11, 5:43 PM CDTHAIL 0.884 Sse Oakville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 11:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS53 KDVN 112146
SVRDVN
IAC057-087-115-ILC131-112245-
/O.NEW.KDVN.SV.W.0041.140511T2146Z-140511T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN HENRY COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 545 PM CDT

* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINFIELD...
  AND MOVING EAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORNING SUN AROUND 505 PM CDT.
  WAPELLO AROUND 515 PM CDT.
  MEDIAPOLIS AROUND 520 PM CDT.
  OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
  NEW BOSTON AROUND 540 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CAIRO...YARMOUTH...GARLAND...
NEWPORT...KOSSUTH...ELRICK JUNCTION AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4133 9100 4100 9097 4101 9149 4119 9148
TIME...MOT...LOC 2146Z 271DEG 18KT 4110 9138

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
247 
WWUS53 KDVN 112200
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT SUN MAY 11 2014

IAC057-087-115-ILC131-112245-
/O.CON.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-HENRY IA-DES MOINES IA-MERCER IL-
500 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER...NORTHERN DES MOINES...NORTHEASTERN HENRY AND SOUTHERN LOUISA
COUNTIES UNTIL 545 PM CDT...

AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORNING SUN...
AND MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAPELLO AROUND 515 PM CDT.
  MEDIAPOLIS AROUND 520 PM CDT.
  OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
  NEW BOSTON AROUND 540 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GARLAND...NEWPORT...KOSSUTH...
ELRICK JUNCTION AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4133 9100 4100 9097 4101 9149 4119 9148
TIME...MOT...LOC 2201Z 271DEG 18KT 4110 9128

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

MCCLURE
984 
WWUS53 KDVN 112227
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SUN MAY 11 2014

IAC087-112237-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
HENRY IA-
527 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
      4116 9139 4119 9139
TIME...MOT...LOC 2227Z 271DEG 18KT 4110 9111

$$

IAC057-115-ILC131-112245-
/O.CON.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-
527 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
MERCER...NORTHERN DES MOINES AND LOUISA COUNTIES UNTIL 545 PM CDT...

AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OAKVILLE...AND MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVILLE AND TOOLESBORO AROUND 535 PM CDT.
  NEW BOSTON AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
      4116 9139 4119 9139
TIME...MOT...LOC 2227Z 271DEG 18KT 4110 9111

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

MCCLURE
159 
WWUS53 KDVN 112241
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT SUN MAY 11 2014

IAC057-115-ILC131-112251-
/O.EXP.KDVN.SV.W.0041.000000T0000Z-140511T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-
541 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER...NORTHERN
DES MOINES AND SOUTHERN LOUISA COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A STORM WITH EXTREMLY LARGE HAIL CONTINUES OVER EASTERN LOUISA 
COUNTY JUST WEST OF KEITHSBURG WHERE A WARNING REMAINS IN EFFECT.

LAT...LON 4133 9100 4100 9097 4101 9137 4116 9137
      4116 9139 4119 9139
TIME...MOT...LOC 2241Z 271DEG 18KT 4110 9102

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:57 PM CDT, 49 minutes earlier.

Area forecast discussion, May 11, 3:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT SUN MAY 11 2014

.SYNOPSIS...
ISSUED AT 356 PM CDT SUN MAY 11 2014

12Z UA ANALYSIS HAS 850MB LOWS IN NORTHWEST MINNESOTA WITH A STRONG
850MB LOW IN WESTERN KANSAS. AN 850MB WARM FRONT RAN FROM THE KANSAS
LOW INTO SOUTHERN IOWA. A STRONG LLJ RAN FROM THE GULF COAST INTO
THE CENTRAL PLAINS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON HAS
CONVECTION ACROSS EASTERN IOWA AND NORTHERN ILLINOIS WITH NEW
CONVECTION DEVELOPING IN THE PLAINS.

18Z SFC ANALYSIS HAS A WEAK LOW IN WESTERN WISCONSIN WITH A
DEVELOPING WARM FRONT SOUTHEAST INTO CENTRAL LAKE MICHIGAN. AN
IMPLIED LOW WAS IN SOUTHERN IOWA APPROACHING KOTM WITH ANOTHER LOW
IN WESTERN KANSAS. A FRONTAL BOUNDARY RAN FROM THE KANSAS LOW INTO
THE IOWA LOW NEAR KOTM WITH A WARM FRONT FROM NEAR KOTM NORTHEAST TO
THE WISCONSIN/ILLINOIS BORDER. DEW POINTS SOUTH OF THE FRONT WERE IN
THE 60S WITH 40S AND 50S IN THE NORTHERN PLAINS INTO THE GREAT LAKES
NORTH OF THE FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 356 PM CDT SUN MAY 11 2014

BOUNDARIES FROM THE NOCTURNAL THUNDERSTORM COMPLEX INITIATED A NEW
STORM COMPLEX ALONG THE WARM FRONT IN SOUTHERN IOWA THIS MORNING.
THIS NEW STORM COMPLEX MOVED EAST NORTHEAST AND IS SLOWLY DECAYING
ACROSS THE AREA.

HOWEVER...BOUNDARIES FROM THIS STORM ALONG WITH DIURNAL HEATING HAS
INITIATED NEW DISCRETE STRONG TO SEVERE STORMS THAT WILL CONTINUE
THROUGH LATE AFTERNOON.

BASED ON SATELLITE...RADAR...AND RAP TRENDS...THERE MAY BE A BREAK
IN STORM ACTIVITY THIS EVENING AS THE NEW SEVERE STORMS CONTINUE TO
DEVELOP AND MOVE NORTHEAST WELL WEST OF THE AREA.

AFTER MIDNIGHT THE STORMS OUT WEST WILL EVOLVE UPSCALE INTO ANOTHER
NOCTURNAL THUNDERSTORM COMPLEX THAT WILL SLOWLY MOVE INTO THE
NORTHWEST THIRD OF THE AREA. ISOLATED TO SCATTERED STORMS ARE VERY
POSSIBLE AHEAD OF THIS STORM COMPLEX AS MOISTURE CONTINUES TO FEED
INTO THE AREA.

ON MONDAY THE BETTER RAIN CHANCES WILL BE OVER THE NORTHWEST HALF OF
THE AREA DURING THE MORNING. DURING THE AFTERNOON...NEW CONVECTION
IS EXPECTED TO DEVELOP AS ANOTHER DISTURBANCE ALOFT MOVES THROUGH
THE AREA. BASED ON THE POSITION OF THE MAIN FEATURES AND OVERALL
EXPECTED FORCING...SEVERE STORMS ARE POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 356 PM CDT SUN MAY 11 2014

MONDAY NIGHT THE MAIN COLD FRONT BEGINS MOVING THROUGH THE AREA.
CONVECTION IS EXPECTED TO BE WIDESPREAD AND MAY EVOLVE INTO A BAND
OF STRONG STORMS DURING THE EVENING HOURS. IF A BAND DOES FORM IT
WILL SLOWLY MOVE EAST OVERNIGHT.

ON TUESDAY...RAIN WILL END FROM WEST TO EAST DURING THE DAY WITH
MOST OF THE AREA BEING DRY BY MID DAY. TEMPERATURES WILL BE WELL
BELOW NORMAL.

HIGH PRESSURE MOVING THROUGH THE MIDWEST TUESDAY NIGHT WILL RESULT
IN DRY CONDITIONS WITH SEASONABLY COOL TEMPERATURES.

ON WEDNESDAY THE NEXT STORM SYSTEM MOVES NORTHEAST FROM THE SOUTHERN
PLAINS INTO THE OHIO VALLEY. THE TRENDS WITH THE MODELS HAVE BEEN TO
SLOWLY PULL THE STORM SYSTEM TO THE NORTH AND WEST.

WEDNESDAY NIGHT ON...
THERE CONTINUES TO BE DIFFERENCES BETWEEN THE GLOBAL MODELS AS TO
WHAT WILL OCCUR...BUT...ALL AGREE THAT TEMPERATURES WILL AVERAGE
BELOW NORMAL WEDNESDAY NIGHT THROUGH SUNDAY.

WEDNESDAY NIGHT/THURSDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE TO
CHANCE POPS AS THE NEXT SYSTEM MOVES UP THROUGH THE OHIO VALLEY. THE
TREND IN THE MODELS HAS BEEN TO SLOWLY BRING THE STORM FURTHER TO
THE NORTH AND WEST.

THE MODEL CONSENSUS HAS MAINLY DRY CONDITIONS THURSDAY NIGHT AS THE
STORM SYSTEM EXITS THE AREA.

FRIDAY THROUGH SATURDAY THE MODEL CONSENSUS HAS MAINLY SLIGHT CHANCE
POPS FRIDAY AND SATURDAY WITH MAINLY DRY CONDITIONS FRIDAY NIGHT.
DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE UPPER LOW OVER THE
GREAT LAKES PRODUCING MAINLY DIURNAL SHOWERS. IF ENOUGH CLEARING CAN
TAKE PLACE FRIDAY NIGHT AND WINDS REMAIN LIGHT...THERE MAY BE A
POTENTIAL FOR FROST.

DRY CONDITIONS SHOULD BE SEEN SATURDAY NIGHT AS HIGH PRESSURE MOVES
THROUGH THE AREA.

ON SUNDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR
ROUGHLY THE WESTERN HALF OF THE AREA AS THE NEXT STORM SYSTEM MOVES
EAST FROM THE PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1210 PM CDT SUN MAY 11 2014

SHOWERS AND STORMS WILL PASS ACROSS THE TERMINALS THIS AFTERNOON
WITH PERIODS OF MVFR TO LOCAL IFR IN THE PRECIPITATION. THERE IS
A RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAINLY
SOUTH OF HWY 30. LOOKS LIKE A BREAK OR LULL IS EXPECTED FOR A TIME
THIS EVENING AS FOCUS FOR PRECIPITATION SHIFTS BACK WEST. SHOWERS AND
STORMS WILL LIKELY THEN MOVE BACK INTO PORTIONS OF THE AREA BY
LATE EVENING AND OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER
DECAYING TO SHOWERS BY MID AM MONDAY. WINDS WILL BE GENERALLY
SOUTHERLY AROUND 10 KTS WITH OCCASIONAL GUSTS 20-25 KTS MAINLY
EAST CENTRAL AND SOUTHEAST IA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...05
Hazardous weather outlook, May 11, 3:48 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN MAY 11 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
348 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WARM FRONT LIFTS NORTH INTO NORTHEAST IOWA. SOME OF
THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. A FEW TORNADOES ARE ALSO POSSIBLE DUE TO THE CLOSE
PROXIMITY OF THE WARM FRONT. THE STORM PREDICTION CENTER IS
FORECASTING A MODERATE RISK OF SEVERE STORMS FOR MOST OF CENTRAL
IOWA THROUGH THE I-380 CORRIDOR IN EASTERN IOWA. A MULTIMEDIA
WEATHER BRIEFING IS AVAILABLE ON THE NWS QUAD CITIES HOMEPAGE THAT
CAN BE REFERENCED FOR THIS SEVERE STORM RISK. ANOTHER ROUND OF
SEVERE STORMS IS EXPECTED DURING THE OVERNIGHT HOURS AHEAD OF A COLD
FRONT PUSHING EAST ACROSS IOWA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AND MONDAY
NIGHT AHEAD OF THE SLOW MOVING COLD FRONT.  SEVERE THUNDERSTORMS ARE
POSSIBLE ESPECIALLY MONDAY AFTERNOON AND EVENING.  THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.  RAINFALL
AMOUNTS BY TUESDAY MORNING COULD EXCEED AN INCH ALONG AND EAST OF
THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GROSS/DLF

In the hours before

Local storm report, May 11, 4:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             DONNELLSON              40.64N 91.56W
05/11/2014  M1.00 INCH       LEE                IA   TRAINED SPOTTER

            GROUND STARTING TO TURN WHITE FROM HAIL.

&&

HAASE
Local storm report, May 11, 4:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             7 W MONMOUTH            40.91N 90.78W
05/11/2014  M1.00 INCH       WARREN             IL   LAW ENFORCEMENT

&&

HAASE
Local storm report, May 11, 4:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TORNADO          3 SW DONNELLSON         40.61N 91.61W
05/11/2014                   LEE                IA   TRAINED SPOTTER

0425 PM     TORNADO          3 S DONNELLSON          40.60N 91.56W
05/11/2014                   LEE                IA   TRAINED SPOTTER

            TORNADO GOING UP AND DOWN.

&&
Local storm report, May 11, 4:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             MONMOUTH                40.91N 90.64W
05/11/2014  E1.00 INCH       WARREN             IL   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&
Local storm report, May 11, 4:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             1 WSW DONNELLSON        40.64N 91.59W
05/11/2014  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            PEA TO NICKEL HAIL. TIME ESTIMATED.

&&
Local storm report, May 11, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HEAVY RAIN       FAIRFIELD               41.01N 91.97W
05/11/2014  M1.40 INCH       JEFFERSON          IA   TRAINED SPOTTER

            RAINFALL OF 1.40 INCHES IN THE PAST 30 MINUTES.

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:24 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington51 min
May 11, 2:55 PM CDTTornado WarningDVNJefferson, Keokuk35 min
May 11, 3:11 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren64 min
May 11, 3:25 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington50 min
May 11, 3:32 PM CDTTornado WarningDVNHenry, Jefferson, Washington28 min
May 11, 3:36 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren39 min
May 11, 4:13 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Washington62 min
May 11, 4:14 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee61 min
May 11, 4:18 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren42 min
May 11, 4:26 PM CDTTornado Warning Tornado observedDVNLee34 min
May 11, 5:32 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa58 min
May 11, 5:39 PM CDTSevere Thunderstorm WarningDVNVan Buren66 min
May 11, 11:07 AM CDTRiver Flood WarningDVNHancock15 days
May 11, 3:01 PM CDTSpecial Weather StatementDVNCarroll, Stephenson59 min
May 11, 3:29 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island46 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside62 min
May 11, 4:10 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren50 min
May 11, 5:34 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam56 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.